Hail, Dunklin
- When
- May 14, 5:11 PM CST to 5:16 PM CST
- Where
- Dunklin County, Senath
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -90.170
Quarter-sized hail reported in Senath.
A leftover outflow boundary sparked a few thunderstorms across the Missouri Bootheel during the early evening hours on May 14, 2022 resulting in large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A leftover outflow boundary sparked a few thunderstorms across the Missouri Bootheel during the early evening hours on May 14, 2022 resulting in large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 14, 5:07 PM CST, 4 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 607 PM CDT Sat May 14 2022 .UPDATE... See the 00z aviation discussion. && .PREV DISCUSSION... /issued 310 PM CDT Sat May 14 2022/ DISCUSSION... Much of the Mid-South is experiencing a much cooler day than the last several days. Thus far KNQA has shown very little convection. A few showers are starting to pop up over the Missouri Bootheel. This is near a leftover boundary that stretches from Northeast Arkansas to Northwest Tennessee. Expect this boundary to continue to be the initiation point for convection this afternoon. The latest CAMs show this convection that develops moving southward before dying off this evening. Expect Sunday during the day to be tranquil across the Mid-South. Then confidence in forecast begins to dwindle as a MCS is expected to develop somewhere across Missouri Sunday afternoon. Models have several different solutions with this MCS. A couple of the models showing the MCS diving south into Central Arkansas totally missing the Mid-South. There are couple of other models that develop the MCS across mid-Missouri and have the complex splitting as it moves into the CWA resulting in most of the convection missing the CWA. Other models show the complex moving into the CWA. Will have to wait to see what happens. Will just leave chance POPS in for now. Whatever happens with the MCS, remnants should be south of the CWA by Monday morning. Expect cooler and drier air to begin filtering into the region as surface high pressure builds over the area. Lows Monday Night will drop into the mid 50s to lower 60s. An upper ridge will begin building back into the Lower Mississippi River Valley on Tuesday as a SFC warm front lifts northeastward. There could be some showers and thunderstorms that develop along the front, but for the most part rain-free conditions will occur across the area. Chances for rain beyond Tuesday will occur along the periphery of the upper ridge which means isolated showers and thunderstorms would skirt Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. The ridge may break down by next Saturday allowing a cold front to approach the Mid-South. Chances for showers and thunderstorms will occur along and ahead of the front. Expect high temperatures to range in the upper 80s to lower 90s from Wednesday into the beginning of next weekend. KRM && .AVIATION... /00z TAFs/ Isolated convection is ongoing northeast of JBR at this time, becoming a bit more widespread upstream over northern AR and southern MO. We do anticipate this activity moving southeast toward JBR/MEM this evening, perhaps reaching TUP before dissipating. Otherwise, high clouds will clear out late and winds will becoming light, allowing fog to develop across much of the area. Fog may be dense in some areas but is expected to range from 2-4 miles for the most part. Conditions will quickly improve prior to 14z with generally dry weather tomorrow under a diurnal Cu field. There is still a potential for thunderstorms to move southeast across the area Sunday evening or overnight. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 318 PM CDT Sat May 14 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-152230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 318 PM CDT Sat May 14 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms are possible this afternoon into the evening hours across the Mid-South. Gusty winds, hail, and localized heavy rainfall are the main threats with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of strong to severe storms will be possible Sunday night into early Monday as a cluster of thunderstorms approaches the Midsouth from the Northwest. Damaging wind is expected to be the greatest threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again Sunday Night into Monday morning. KRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST 2 SSE PASCOLA 36.24N 89.81W
05/13/2022 E50 MPH PEMISCOT MO BROADCAST MEDIA
LANDSPOUT. A LANDSPOUT WAS SPOTTED 2 MILES
SOUTH-SOUTHEAST OF PASCOLA NEAR THE
INTERSECTION OF HIGHWAY 412 AND COUNTY ROAD
267.
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST 2 WSW DELL 35.85N 90.06W
05/13/2022 E60 MPH MISSISSIPPI AR BROADCAST MEDIA
LANDSPOUT. A LANDSPOUT TORNADO WAS SPOTTED 2
MILES WEST-SOUTHWEST OF DELL, CROSSING
HIGHWAY 18.
&&
MJThe Memphis radar (KNQA), 91 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
Quarter-sized hail reported in Senath.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025084.